I hit rock bottom...and an appology

Rich,

I never reached the bedridden state, but I was at the point of trying to decide if I should give up work and go on disability. The winning factor was the major loss of income.

I have tried three/four meds for my MAV. A combination of Depakote and Klonopin was what we eventual found. The other two I wasn’t able to tolerate the side affects. I have tried Nortrypitiline for different medical issues and found that it made my MAV worse and I had to quit taking it. I hate saying this but sometimes we have to play guinea pigs with the meds to find one that works for you.

I liked your attitude in a post you made a while back where you said that you weren’t going to let this beast take you down. For me that meant accepting that I was going to have to make changes in my life. The meds help, but there are so many other things that you can do to help alliveate some of your problems so that they interfere with your life less. Things like a STRICT sleep schedule, finding food triggers and eliminating them from your diet, reducing the stress in your life, and avoiding places that agrevate everything, etc.

I hope that you are able to find something that helps you soon.

Brian

Hi Rich,

As Bill Clinton would say, “I feel your pain.”
The difference between Bill and I is, I actually mean it. :slight_smile:
Sounds like your body is as sensitive as mine.

BTW-- do you use askapatient.com?
askapatient.com/index.asp

I always use the website to read about drug reactions from the people who use them.

Heather

— Begin quote from "Rich1975"

So I asked him about Nortrypitiline because it has a “lesser side effect profile”. So he agreed and gave it to me. I only took ONE 10mg pill this past Friday night. Saturday, I woke up with a horrible tremor, exhausted but VERY agitated at the same time, the light sensivity was off the map and I was a complete wreck. Fortunately, the dizziness was not affected by this on saturday. I called him and told him what happened and he said to stop taking the pill. So I never took another one. But every day, instead of getting better and better, I’ve gotten worse and worse.

— End quote

Nortriptyline
Half life, 18-60 hours

It should be getting out of your system.
Listen to your body.

Heather

Half life means the drug is reduced by half every X number of hours.
Soooooo worst case scenario we are looking at getting HALF the drug out of your system every 60 hours.
Using that number, you could conceivably have some left at 180 hours.
But it should be getting out of there by now.

Give your body time to relax. I’m sure the anxiety and fear from it all has only messed with your vestibular system more.
It doesn’t sound like you are a good candidate for many drugs.
I’m the same way. But then that’s my choice.

I know you’re scared. Who wouldn’t be? I read your story. You feel robbed. So do I Rich, so do I.
Be careful not to mix drugs. For example, mixing Benzos (Xanax, Klonopin) with SSRI’s or AD’s is not a good idea.
Check things out online. Always do your homework.

I am using Benzos only. Klonopin-- I call it the “I don’t care” drug. That’s why I use it at night.
I use Xanax in the day since it doesn’t make me feel like a zombie.
Small doses. My body is really sensitive to any drug–even OTC drugs. Sudafed was a nightmare for me. Raging headaches.
Ibuprofen destroyed my stomach lining. Need I go on? :shock:

If you know you can’t handle a drug that would mess with brain chemistry, what were you doing thnking of taking a tricyclic antidepressant like Nortriptyline ?
AD’s can actually have anxiety as a side effect. I always found that rather amusing in an ironic way.

Heather

Rich…your like most MAV Folks…we are very senstive to medications. Before i begin a new medication i always tell the doc that i am very senstivie to medications and want to start with the smallest amount possible and then build it up. I hope today went well.

Joe

Hi Rich,

When I was reading about Benzos I remember info that indicated they could interact negatively with the other drugs I mentioned.
If some people are okay doing it, doesn’t mean the information wasn’t valid.
It just means their body is handling it okay.
Now I have a really sensitive body, told by many over the years I’m in the 1% range for side effects.
I’m not one to muck around with a lot of drugs.
By the sound of things, you have a sensitive body to drugs too, so be careful. eh?

Are you feeling any better after the Nort fiasco?

Heather

Xanax doesn’t help your crying spells? If I take enough it will knock out mine but Xanax can be like riding a rollercoaster for me.
Klon is great. I’m never out of control at night with Klon but I won’t take it in the day. (It does have a long half life)
I’m having real problems with base of skull pain that starts at the neck and into the occiput.
Darn neck feel like it shrunk 2 inches and I can’t bend it forward easily.
Also the area right behind the ears, but it’s bone.
It’s really getting to me.

What’s your motion feel like Rich?
I was having motion in the head all night at the computer and got so sick of it I slammed some Klonopin.
The head motion/pressure is just god awful .

Heather

Hi,

Just a thought as I read your current situation. Have you had a blood workup that includes liver functions?

I am very medication sensitive too but having good results with Lyrica, knock wood.

Sometimes, the very best thing is to hit bottom because from there you can only go up! Go easy on yourself.

Hope you feel a little better each day.

Amberini